Missouri, 2001

Hail in Missouri, July 4, 2001

July 4, 2001 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 4, 1:30 AM CST, 10 minutes earlier.

Area forecast discussion, Jul 4, 1:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CDT WED JUL 4 2001

MCS/ISOLD SVR AFFECTING SRN HLF CWA MAIN SHORT TERM CONCERN. ASSOCD
OUTFLOW BNDRY HAS MOVED THRU ALL BUT SW CRNR CWA. HWVR BAND OF
ELEVATED CNVTN CONTS FM SW OF STJ THRU BOONVILLE AS WAA FEEDS
ACTVTY. CNVTN SHUD CONT TO SHIFT SLOLY SWD THIS MRNG. CPL OF SHRTWVS
IN NWLY FLOW ALOFT ALSO AIDING MO CNVTN. FIRST FEATURE IS MOVG THRU
WRN MO WITH ANOTHER VORT MAX NOTED IN WV IMAGERY MOVG INTO CNTRL
NEB. THIS LATTER FEATURE COULD RESTART/ENHNC CNVTN LTR THIS MRNG/ERY
AFTN ACRS SRN CWA. TO THE N MODELS HV BN TOO FAST MOVG WK FNTL BNDRY
FM CNTRL IA THRU SE NEB AND CNTRL KS. IA PTN OF BNDRY HAS NO PUSH ON
IT. WITH NO CNVGNC EXPCD ALG THIS PTN OF BNDRY WILL DROP MENTION OF
PCPN ACRS NRN MO. LTL IF ANY CHG IN AMS TDY SO WILL NOT STRAY FM
GUID MAX TEMPS.

MORE STBL AIR PROGD INTO CWA TNGT AS BNDRY LYR WINDS TURN TO THE N.
BEST DRYING/COOLER AIR WILL BE FELT MAINLY IN NE MO WITH ONLY SLGTLY
LWR MINS IN THE W. WINDS WILL CONT TO VEER OVERNIGHT AS WK HI PRES
SLIDES BY AND BGNS TO ALLOW DEEPER LLVL MSTR TO RETURN E ACRS ERN
KS. WILL HOLD OFF ADDING LOW POPS TO WRN MO FOR TNGT AS BEST
WAA/LIFT SHUD RMN W OF CWA. HWVR WILL INSERT CHC POPS FOR THU IN THE
W AND ENTIRE CWA THU NGT AS APRNT WRMFNT MOVS NE THRU CWA.

FRI SHUD SEE A RETURN TO HOT AND MUGGY WX AS WRM/CAPPING H7 TEMPS
BUILD E THRU ERN KS/MO.

.EAX...
KS...NONE.
MO...NONE.

JULY

In the hours before

Local storm report, Jul 3, 10:28 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1126 PM    3 E MAYSVILLE             MO   .75 INCH HAIL
07/03/01   DE KALB                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 3, 10:46 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1143 PM    SAVANNAH                  MO   1 INCH HAIL
07/03/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR KC0RNP.

1146 PM    SAVANNAH                  MO   .75 INCH HAIL
07/03/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR KC0RNP.
Local storm report, Jul 3, 10:49 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1149 PM    AMAZONIA                  MO   .75 INCH HAIL
07/03/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jul 3, 10:53 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1145 PM    SAVANNAH                  MO   .75 INCH HAIL
07/03/01   ANDREW                         REPORTED BY PUBLIC,
                                          RELAYED BY TV
                                          METEOROLOGiIST.
Local storm report, Jul 3, 10:58 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTEY LOCATION....

1156 PM    AMAZONIA                  MO   1 INCH HAIL
07/03/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Jul 4, 12:00 AM CST, 1 hour 40 minutes before
040600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 AM CDT WED JUL 4 2001

SEVERE THUNDERSTORM WATCH #502 HAS EXPIRED FOR PORTIONS OF NORTH
CENTRAL MISSOURI. THE ATMOSPHERE HAS STABILIZED WITH RAIN REPEATEDLY
MOVING OVER NORTH CENTRAL MISSOURI. STORMS ARE EXPECTED TO CONTINUE
WELL INTO THE EARLY MORNING HOURS...BUT THE STORMS OVER THE WATCH
AREA HAVE WEAKENED AND ARE NOT EXPECTED TO BECOME SEVERE.

COUNTIES THAT WERE INCLUDED IN SEVERE THUNDERSTORMS WATCH #502...
CALDWELL...RAY...CARROLL...CHARITON...RANDOLPH...LAFAYETTE...
SALINE...HOWARD...JOHNSON...PETTIS...AND COOPER.

KOCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
July 4, 1:40 AM CST
Where
Clay County, Kearney
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -94.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258717.